MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G13287
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = clinical coordinator.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during retrieval of an unknown inferior vena cava filter involving a patient with a history of atrial fibrillation and hypertension, the hub separated from the sheath included in a gunther tulip vena cava filter retrieval set.The filter, which was originally placed (b)(6) 2019, was reportedly removed due to infection risk.Access was obtained in the right internal jugular in order to retrieve the device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during retrieval of an unknown inferior vena cava filter involving a patient with a history of atrial fibrillation and hypertension, the hub separated from the sheath of a gunther tulip vena cava filter retrieval set as the inner dilator was removed.The filter, which was originally placed (b)(6) 2019, was reportedly removed due to infection risk.The complaint device was removed, and an unspecified cook retrieval system was used via right internal jugular access to successfully remove the filter.Additional information was received (b)(6) 2020.Another manufacturer's filter was being retrieved during the procedure.The complaint device separated at the hub after the device was inserted into the patient, as the inner dilator was removed.The complaint device was removed and an unspecified cook retrieval system was used to successfully remove the filter.Investigation - evaluation.Reviews of the complaint history, device history record, documentation, instructions for use, and manufacturing instructions were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Photos were provided by the user facility, however, which confirmed that the hub had separated from the blue retrieval sheath a document-based investigation evaluation was also performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.A review of complaint history showed no additional complaints for this lot.Reviews of the manufacturing instructions and quality control procedures were also conducted, and no gaps were discovered.The available information provides objective evidence to support that the device was manufactured to specification.The device is packaged with instructions for use, which state that the product has been designed for retrieval of implanted günther tulip and cook celect vena cava filters in patients who no longer require a filter.The ifu also warns that excessive force should not be used to retrieve the filter.Based on the information provided, investigation has concluded that, while a definitive cause for the device failure could not be determined, the event can be potentially attributed to the attempted retrieval of another manufacturer's filter or to possible excessive force used to retrieve the filter.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
Additional information was received 03jan2020 and 08jan2020.Another manufacturer's filter was being retrieved during the procedure.The complaint device separated at the hub after the device was inserted into the patient, as the inner dilator was removed.The complaint device was removed and an unspecified cook retrieval system was used to successfully remove the filter.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9539376
Report Number1820334-2020-00035
Device Sequence Number2426543
Product Code DTK
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)220611(10)9846300
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number9846300
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer01/03/2020
04/14/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date01/24/2020
04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARD DENALI FILTER
Patient Age63 YR
Patient Weight120